Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 22, NWS Tampa Bay, FL

May 11, 2011Polk County, Florida

NWS Tampa Bay, FL issued this red flag warning at May 11, 2011, 1:00 PM EDT for Polk County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2011, 1:00 PM EDT (17:00 UTC)
Expired
May 11, 2011, 7:00 PM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

County Polk County, FL

The radar

The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-460 J/kg
Mixed-layer LCL
1778 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WWUS82 KTBW 111700
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
100 PM EDT WED MAY 11 2011

...RED FLAG WARNING FOR POLK COUNTY THIS AFTERNOON...

.DRY AIR WILL REMAIN OVER POLK COUNTY FOR FOUR OR MORE HOURS.

FLZ052-112300-
/O.NEW.KTBW.FW.W.0022.110511T1700Z-110511T2300Z/
POLK-
100 PM EDT WED MAY 11 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
POLK COUNTY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT
THIS EVENING. 

HIGH PRESSURE WILL DOMINATE THE AREA TODAY WITH LIGHT WINDS 
DRY AIR IN PLACE. RELATIVE HUMIDITY VALUES WILL FALL BELOW 35
PERCENT FOR SEVERAL HOURS ACROSS POLK COUNTY THIS AFTERNOON.
ERC VALUES ARE ALSO ABOVE 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 11, 12:54 PM EDT, 6 minutes earlier.

Area forecast discussion, May 11, 12:54 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1254 PM EDT WED MAY 11 2011

.SHORT TERM (TONIGHT - FRIDAY)...PRONOUNCED NARROW RIDGING TO THE
WEST THIS EVENING TO MOVE OVER THE REGION THURSDAY AND WEAKEN FRIDAY
AS AN UPPER LOW MOVES INTO THE WEST SIDE OF THE RIDGE AND SUPPRESSES
IT. SMALL WEAK SURFACE HIGH PRESSURE CONTINUES TO STRETCH FROM
THE W ATLANTIC OVER THE CENTRAL FL PENINSULA AND INTO THE E GULF
TONIGHT TO SLOWLY SINK SOUTHWARD THU/FRI AS A COLD FRONT MOVES
THROUGH THE LOWER MISSISSIPPI RIVER VALLEY SATURDAY. CONTINUE TO
EXPECT WARM AND FAIRLY DRY CONDITIONS NEXT FEW DAYS WITH ABOVE
NORMAL TEMPERATURES AND ISOLATED LATE AFTERNOON AND EVENING
CONVECTION MAINLY INLAND ALONG SEABREEZE BOUNDARY COLLISIONS.

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
MODEL TRENDS CONTINUE FAIRLY CONSISTENT AS EURO IS NOW ALSO IN
AGREEMENT WITH GFS AND DGEX. MEX POPS HAVE ALSO COME A LITTLE
HIGHER...AND MODEL SOLUTIONS DEPICT A FAIRLY SIMILAR SYNOPTIC
SCENARIO WITH A DEEPENING TROUGH AND MID LVL CLOSED LOW DROPPING
INTO THE DEEP SOUTH BY SUNDAY WITH H570 DOWN TO CENTRAL FLORIDA.
A FRONTAL BOUNDARY ALSO MOVES ACROSS THE AREA. UNDER THIS
SCENARIO... IT SEEMS REASONABLE TO CONTINUE THE INCREASING TREND
IN POPS AND BRING LATE SAT AND SUN AFTERNOON VALUES TO 30 AND 40
PERCENT RESPECTIVELY.

IN GENERAL...WEEKEND CONTINUES WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS LATE ON SATURDAY THEN CLOUD COVER AND SHOWER/STORM
ACTIVITY INCREASES AS THE TROUGH/LOW COMPLEX SWINGS BY JUST TO
THE NORTH OF THE STATE ON SUNDAY AND MONDAY. PRESSURE GRADIENTS
SHOULD GET A BIT TIGHTER IN THE WAKE OF THE SFC FRONT...BUT WILL
KEEP WINDS IN THE 15 MPH RANGE FOR NOW. BY TUESDAY...DRIER AIR
WILL BE FILTERING INTO THE REGION WITH LOW END AFTERNOON POPS IN
PLACE.

EXPECT AFTERNOON HIGHS TO REMAIN IN THE MID 80S TO LOWER 90S
ACROSS THE AREA ON SAT...THEN COOLING DOWN A LITTLE THROUGH
TUESDAY. MORNING LOWS REMAIN IN THE LOWER TO MID 60S ACROSS THE
NATURE COAST...AND MID 60S TO MID 70S ELSEWHERE.

&&

.AVIATION...VFR FOR THE NEXT 24 HOURS. WESTERLY TO NORTHWESTERLY
WINDS...DIMINISHING SOME OVER NIGHT.

&&

.MARINE...GRADIENT TO REMAIN WEAK WITH GENERALLY LIGHT WINDS AND
SEAS TO END THE WEEK WITH AFTERNOON SEABREEZES. COLD FRONT TO MOVE
THROUGH THE CENTRAL GULF SATURDAY WITH SW FLOW INCREASING WINDS
AND SEAS. THE FRONT WILL SLOWLY MOVE INTO AND STALL IN THE EAST
CENTRAL GULF WITH WESTERLY FLOW KEEPING MODERATELY CHOPPY WINDS
AND SEAS OVER THE WATERS SUNDAY AND INTO NEXT WEEK.

&&

.FIRE WEATHER...DRY AND WARM AIRMASS TO REMAIN OVER THE AREA NEXT FEW
DAYS WITH AFTERNOON MIN RHS DROPPING INTO THE LOWER TO MID 30S
PERCENT RANGE FOR SEVERAL HOURS EACH DAY WITH AROUND CRITICAL ERC
VALUES AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  75  90  75  90 /   5  10  10  20
FMY  72  92  72  92 /  10  10  10  20
GIF  71  93  70  93 /  10  20  20  20
SRQ  71  88  71  87 /   5  10  10  20
BKV  65  91  63  91 /   5  10  10  20
SPG  77  89  77  89 /   5  10  10  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...25/DAVIS
AVIATION...09/RUDE
LONG TERM...22/REYNES
Hazardous weather outlook, May 11, 4:47 AM EDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
447 AM EDT WED MAY 11 2011

FLZ039-042-043-048>052-055>057-060>062-065-120000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
447 AM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AN ISOLATED STORM IS POSSIBLE OVER INLAND PORTIONS OF THE PENINSULA
THIS AFTERNOON AS THE SEABREEZES SHIFT INLAND. ANY STORM THAT DOES
DEVELOP MAY PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
ISOLATED STORMS WILL BE POSSIBLE THURSDAY AND FRIDAY AFTERNOONS AS
THE SEABREEZES SHIFT INLAND. RAIN CHANCES INCREASE THIS WEEKEND
AHEAD OF A FRONT THAT IS EXPECTED TO MOVE THROUGH ON SUNDAY. A FEW
STRONGER STORMS WILL BE POSSIBLE SATURDAY EVENING MAINLY OVER
NORTHERN PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCNATT

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.